Advertisement

Problems of Information Transmission

, Volume 54, Issue 3, pp 281–289 | Cite as

Infinite Spectra of First-Order Properties for Random Hypergraphs

  • S. N. Popova
Large Systems
  • 1 Downloads

Abstract

We study the asymptotic behavior of probabilities of first-order properties for random uniform hypergraphs. In 1990, J. Spencer introduced the notion of a spectrum for graph properties and proved the existence of a first-order property with an infinite spectrum. In this paper we give a definition of a spectrum for properties of uniform hypergraphs and establish an almost tight bound for the minimum quantifier depth of a first-order formula with infinite spectrum.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Shelah, S. and Spencer, J.H., Zero-One Laws for Sparse Random Graphs, J. Amer. Math. Soc., 1988, vol. 1, no. 1, pp. 97–115.MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Zhukovskii, M.E., Zero-One k-Law, Discrete Math., 2012, vol. 312, no. 10, pp. 1670–1688.MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Zhukovskii, M.E., Extension of the Zero-One k-Law, Dokl. Akad. Nauk, 2014, vol. 454, no. 1, pp. 23–26 [Dokl. Math. (Engl. Transl.), 2014, vol. 89, no. 1, pp. 16–19].MathSciNetzbMATHGoogle Scholar
  4. 4.
    Spencer, J.H., Infinite Spectra in the First Order Theory of Graphs, Combinatorica, 1990, vol. 10, no. 1, pp. 95–102.MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Spencer, J.H., The Strange Logic of Random Graphs, Berlin: Springer, 2001.CrossRefzbMATHGoogle Scholar
  6. 6.
    Zhukovskii, M.E. and Raigorodskii, A.M., Random Graphs: Models and Asymptotic Characteristics, Uspekhi Mat. Nauk, 2015, vol. 70, no. 1 (421), pp. 35–88 [Russian Math. Surveys (Engl. Transl.), 2015, vol. 70, no. 1, pp. 33–81].MathSciNetzbMATHGoogle Scholar
  7. 7.
    Zhukovskii, M.E., The Spectra of First-Order Formulae Having Low Quantifier Rank, Uspekhi Mat. Nauk, 2015, vol. 70, no. 6 (426), pp. 209–210 [Russian Math. Surveys (Engl. Transl.), 2015, vol. 70, no. 6, pp. 1176–1178].zbMATHGoogle Scholar
  8. 8.
    Matushkin, A., Zero-One Law for Random Uniform Hypergraphs, arXiv:1607.07654 [math.PR], 2016.Google Scholar
  9. 9.
    Ebbinghaus, H.D. and Flum, J., Finite Model Theory, Berlin: Springer, 1999, 2nd ed.zbMATHGoogle Scholar
  10. 10.
    Verbitsky, O. and Zhukovskii, M., On the First-Order Complexity of Induced Subgraph Isomorphism, Proc. 26th EACSL Annual Conf. on Computer Science Logic (CSL’2017), Aug. 20–24, 2017, Stockholm, Sweden, Goranko, V. and Dam, M., Eds., Leibniz Int. Proc. Inform. (LIPIcs), vol. 82, Dagstuhl, Germany: Schloss Dagstuhl–Leibniz-Zentrum für Informatik, 2017, Article no. 40, pp. 40:1–40:16.Google Scholar
  11. 11.
    Matushkin, A.D. and Zhukovskii, M.E., First Order Sentences about Random Graphs: Small Number of Alternations, Discrete Appl. Math., 2018, vol. 236, pp. 329–346.MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Vantsyan, A.G., The Evolution of Random Uniform Hypergraphs, Veroyatnostnye zadachi diskretnoi matematiki (Probabilistic Problems in Discrete Mathematics), Ivchenko, G.I., Ed., Moscow: Mosc. Inst. Electron. Engrng., 1987, pp. 126–131.Google Scholar
  13. 13.
    Spencer, J.H., Threshold Functions for Extension Statements, J. Combin. Theory Ser. A, 1990, vol. 53, no. 2, pp. 286–305.MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Alon, N. and Spencer, J.H., The Probabilistic Method, New York: Wiley, 2000, 2nd ed. Translated under the title Veroyatnostnyi metod, Moscow: BINOM, 2011, 2nd ed.Google Scholar
  15. 15.
    Zhukovskii, M.E., Estimation of the Number of Maximal Extensions in a Random Graph, Diskret. Mat., 2012, vol. 24, no. 1, pp. 79–107 [Discrete Math. Appl. (Engl. Transl.), 2012, vol. 22, no. 1, pp. 55–90].MathSciNetCrossRefGoogle Scholar
  16. 16.
    Ehrenfeucht, A., An Application of Games to the Completeness Problem for Formalized Theories, Fund. Math., 1960/1961, vol. 49, pp. 121–149.Google Scholar
  17. 17.
    Janson, S., Luczak, T., and Ruciński, A., Random Graphs, New York: Wiley, 2000.CrossRefzbMATHGoogle Scholar
  18. 18.
    Janson, S., New Versions of Suen’s Correlation Inequality, Random Structures Algorithms, 1998, vol. 13, no. 3–4, pp. 467–483.Google Scholar

Copyright information

© Pleiades Publishing, Inc. 2018

Authors and Affiliations

  1. 1.Moscow Institute of Physics and Technology (State University)MoscowRussia

Personalised recommendations